It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-17-2009, 08:08 PM   #1
Member
(male)
 
Join Date: Jan 2006
Posts: 61
Johndg2 HB User
lamictal and abilify

I started taking these two meds after being hospitalized for a nervous break down/mixed episode, along with effexor. My original diagnosis is severe depression with psychotic episodes, but the doc there wanted to treat me for bipolar.
Although the medication is working i.e. I feel more calm during a very stressful time in my life, I feel sort of "dead inside" like I'm too calm. I'm pretty sure I'm on starter doses of both, my system is notoriously sensitive.
Here's my question. I want to stop taking these two meds and only use them during those episodes. I don't want to tell the doc, because the meds are practically free, and if I need them, I know they will work.
Is this out of line. I just want my enthusiam back.

Thanks in advance for your responses.

 
Sponsors Lightbulb
   
Old 11-17-2009, 10:11 PM   #2
Newbie
(male)
 
Join Date: Nov 2009
Posts: 2
happyNhandsome HB User
Re: lamictal and abilify

According to what you said, what you're suggesting could be the worst thing you could do and it will make the situation worse. I know because I am also on both lamictal and abilify. I do feel like I am going through a "dead calm" sometimes but I'm better on them than off them, that's for sure.

So you know, abilify is an efficient mood stabilizer, it works in a lot of patients and its job is to make you more grounded. The calmness you are feeling is probably actual grounding as opposed to having nervous breakdowns. Therefore the abilify is doing its job - your mind isn't paranoid and going a million miles per second. Stay on it. One of the biggest mistakes any patient does is go off meds because he is doing much better. When in fact the reason they're doing better is because they are on the meds. It doesn't fix us, medication for mental illnesses are temporary solutions, not permanent.

As for the lamictal, it's primarily applied to eliminate the low dips, or depression, in manic-depressive episodes, which is prevalent in both type A and type B bipolar disorder. And you said you are diagnosed with severe depression. STAY ON IT. It will make you feel better overall. And if anything, consult your doctor first before weening off it. Lamicatal is a pretty solid drug. Like the abilify, it also does its job.

IMPORTANT: If you stop the lamictal, you CANNOT go back on it all at once or there will be a high probability of serious injury or DEATH if not treated right away. Let me explain. When you start the lamictal, you need to go up very, very slowly (25mg/week) or you will most likely develop a serious rash. This rash can be found all over your body including inside your mouth and you'll feel sharp pain when you touch it. This is an allergic reaction to the medicine indicating you went on it too quickly. You need to get off of the medicine immediately if you notice this rash or your body will become very sick. Just letting you know so you make an educated decision on whether or not you want to end the medication without consulting your doctor first.

Any other questions let me know.

 
The Following User Says Thank You to happyNhandsome For This Useful Post:
sweetonlyme (08-04-2011)
Sponsors Lightbulb
   
Old 11-18-2009, 12:03 AM   #3
Member
(female)
 
Join Date: Nov 2009
Posts: 50
virgoan HB User
Lightbulb Re: lamictal and abilify

before you do anything, I would read Dr Sydney Walkers book A dose of sanity.

I have come off meds before I found out the cause, and it will only make things worse.

Lets look at medications.

Firstly, Lithium is used to take uric acid out of the system for mania. So a low purine diet would helpand eating cherries. It is the same diet as for gout. my urine is definitely acidic. I understand there is a blood test that can be done.
Perrier water either does or did contain lithium. I have some at home.
Lithium was discovered by john cade who injected rats with urine of mental health patients and noticed high levels of uric acid, and used lithium to treat them.



Quetiapine works because of quinine and sulphur. It was the only one that worked for me, Lithium was too toxic. I went to africa before I got ill, as did a friend of mine who I met there. I bought some indian tonic water which contains quinine. And there are many sulphur containing foods. i e garlic and onions

Carbamazapine may be full of B vitamins amongst others so maybe a B complex supplement may help or brewers yeast and chromium.

There is a possibility of parasite infection. I use coconut, fennel and cloves on a daily basis to eliminate giardia.

All of this I have been able to do after using a pendulum, after reading jaqueline steincamps book m.e. it tested positive for purine found in wheat and mushrooms to organ meats and oily fish. to giardia and to malaria, to which I am now taking homeopathic remedy.

I have been looking for the reason I have been ill since 1992.

You need to eliminate the cause first.

I now think that being bipolar means that I am more susceptible to environmental concerns. I just want to be a well bipolar. I have to have an excellent diet and lifestyle in order to be well . I can't get away with it like most people. Eat right for your type by peter d amo helped me to identify foods which did not help. Being A rhesus negative I needed to be vegetarian.

The pendulum also helps me on a daily basis to what I need to stay well.

I hope this helps

 
The Following User Says Thank You to virgoan For This Useful Post:
sweetonlyme (08-04-2011)
Old 11-18-2009, 10:49 AM   #4
Member
(female)
 
Join Date: Oct 2009
Location: cave juntion or. usa
Posts: 75
anfire2009 HB User
Re: lamictal and abilify

It's never a good idea to go off and on meds, this could make you a rollercoater. They also take time to work. Lamictal made me too calm, my doc stopped that then put me on celexa and abilify . Abilify woke me up with the celexa I was alive again! Talk your doc don't take the wrong path, you want to feel good as much of the time as you can. Hoping you the best of luck.
__________________
peace

 
Old 11-21-2009, 06:13 PM   #5
Senior Member
(female)
 
Join Date: Nov 2009
Location: Miami, FL USA
Posts: 110
Wise52 HB User
Re: lamictal and abilify

Many medications take weeks to reach their full potential. If going off of them, the same is true; you slowly reduce the dosage over a period of weeks. Try to work with your medication management doctor if you want to change, add or eliminate meds. It is dangerous to suddenly stop one or decide on your own to up your dosage. Keeping your doctor informed how different ones make you feel, will guide him in the correct direction to help you. My son suddenly decided to stop his antidepressant for three days and became almost psychotic. We had to hospitalize him. It is a trial and error situation because everyone's chemistry, age, hormones, etc. are different. Keep at it. I'm sure you find the right combination for you.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Abilify as a "reset" for Lamictal mmgirl75 Bipolar Disorder 27 05-17-2009 03:12 PM
Combo Lamictal and Abilify psychodancer Bipolar Disorder 7 04-22-2008 05:53 AM
Abilify and Lamictal katese25 Bipolar Disorder 8 03-11-2008 05:19 AM
Lamictal & Abilify roz5 Depression 2 02-22-2007 01:09 AM
Lamictal and Abilify roz5 Bipolar Disorder 6 02-21-2007 12:48 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!